Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 307, NWS Jacksonville, FL

July 22, 2008Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2008, 2:41 PM EDT for Clinch County, Ware County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2008, 2:41 PM EDT (18:41 UTC)
Expired
Jul 22, 2008, 3:30 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clinch County, GA, Ware County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:05 AM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 22, 10:05 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 AM EDT TUE JUL 22 2008

.SHORT TERM...RESIDUAL CLOUDINESS FROM LAST NIGHTS CONVECTIVE
COMPLEX CONTINUES OVER S CENTRAL AND SW GA AND THIS CLOUDINESS
APPEARS TO BE EXPANDING AS ATMOSPHERE WARMS AROUND THE EDGES.
ASSOCIATED VORT MAX WITH THIS FEATURE PROGGED TO CONTINUE SHIFTING
SLOWLY S WITH DIF PVA AIDING TSTM DEVELOPMENT.

12Z KJAX SOUNDING SHOWS NO EVIDENCE OF THE SUBSIDENCE INVERSION FROM
24 HRS AGO. IN ADDITION...PWAT VALUES HAVE INCREASED TO 1.87 WITH
MODIFIED CAPES OF NEARLY 3500 J/KG AND LI VALUES OF -8 TO -9. TEMPS
BETWEEN 600 MB AND 450 MB HAVE DROPPED BETWEEN 2 AND 5 DEGREES C
WITH 500 MB TEMPS OF -9 C. AS A RESULT...FEEL THAT BOTH MOS AND CCF
POPS MAY STILL BE A BIT TOO LOW...SO WILL BUMP THEM UP ANOTHER 10
PERCENT OR SO.

&&

.AVIATION...WILL ADD MORE TEMPO TSTM GROUPS WITH VSBY REDUCTIONS
THIS AFTN. WILL ALSO NEED TO MONITOR CIGS OUTSIDE OF CONVECTION OVER
SE GA.

&&

.MARINE...WILL BUMP NEAR SHORE POPS TO SCATTERED...OTHERWISE LITTLE
CHANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  73  95  71 /  30  20  50  30
SSI  93  77  92  75 /  40  20  30  20
JAX  96  74  93  73 /  40  30  40  20
SGJ  93  75  91  73 /  40  30  40  20
GNV  95  73  91  72 /  40  30  50  30
OCF  94  72  90  71 /  40  30  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/KERNS
Hazardous weather outlook, Jul 22, 4:12 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 AM EDT TUE JUL 22 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
412 AM EDT TUE JUL 22 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...CONTINUED HOT CONDITIONS TODAY WITH HEAT INDICES OF 100 TO 105
EXPECTED...
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...

AFTERNOON MAXIMUM TEMPERATURES IN THE MID TO UPPER 90S WILL LEAD
TO HEAT INDICES IN THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS
INLAND PORTIONS OF SOUTHEAST GEORGIA. PLEASE USE EXTRA CAUTION IF
ENGAGING IN OUTDOOR ACTIVITIES TODAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER
THIS AFTERNOON AND EVENING. GUSTY WINDS UP TO 50 MPH...LOCALLY
HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE. STORM MOTION WILL GENERALLY BE TOWARD THE EAST AT 5 TO
10 MPH AND MAY BECOME ERRATIC DUE TO OUTFLOW AND SEA BREEZE
INTERACTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD WITH
STRONG THUNDERSTORMS POSSIBLE AT TIMES WITH GUSTY WINDS TO 50
MPH...LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 22, 1:36 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT TUE JUL 22 2008

GAZ150-164-221815-
CHARLTON-WARE-
136 PM EDT TUE JUL 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
AND SOUTHEASTERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...

AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER STEVEN FOSTER STATE PARK...MOVING
EAST AT 22 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
STEVEN FOSTER STATE PARK...HOMELAND AND FOLKSTON THROUGH 215 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 22, 2:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT TUE JUL 22 2008

GAZ165-166-221900-
COASTAL CAMDEN-INLAND CAMDEN-
228 PM EDT TUE JUL 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...

AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF KINGS FERRY...OR 8
MILES EAST OF FOLKSTON...MOVING EAST AT 29 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND KINGS FERRY...WOODBINE...
COLESBURG...KINGSLAND...HARRIETTS BLUFF...KINGS BAY BASE...DUNGENESS
AND CUMBERLAND ISLAND THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 22, 2:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT TUE JUL 22 2008

GAZ150-163-164-221915-
CHARLTON-CLINCH-WARE-
233 PM EDT TUE JUL 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON...EASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
MANOR TO 17 MILES WEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT
12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MANOR AND STEVEN FOSTER STATE PARK THROUGH 315 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jul 22, 2:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT TUE JUL 22 2008

FLZ024-GAZ164-221915-
CHARLTON-NASSAU-
237 PM EDT TUE JUL 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON AND NORTHWESTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
RACE POND TO 8 MILES WEST OF HOMELAND...MOVING EAST AT 12 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...
WINOKUR...HOMELAND...HILLIARD AND FOLKSTON THROUGH 315 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jul 22, 2:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUL 22 2008

FLZ036-221930-
ALACHUA-
238 PM EDT TUE JUL 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 330 PM EDT...

AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER NEWBERRY...OR 13 MILES EAST OF TRENTON...
MOVING EAST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND NEWBERRY...ARCHER...ROCHELLE...NEWNANS LAKE...
MICANOPY...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 330 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:32 PM EDTSevere Thunderstorm WarningJAXAlachua22 min
Jul 22, 3:42 PM EDTSevere Thunderstorm WarningJAXNassau48 min
Jul 22, 3:46 PM EDTSevere Thunderstorm WarningJAXNassau32 min
Jul 22, 3:53 PM EDTSpecial Marine WarningJAX97 min
Jul 22, 3:53 PM EDTSevere Thunderstorm WarningJAXNassau52 min
Jul 22, 4:07 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau38 min
Jul 22, 4:31 PM EDTSevere Thunderstorm WarningJAXNassau23 min
Jul 22, 5:01 PM EDTSpecial Marine WarningJAX59 min
Jul 22, 5:08 PM EDTAreal Flood AdvisoryJAXDuval112 min
Jul 22, 5:55 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton35 min
Jul 22, 6:07 PM EDTAreal Flood AdvisoryJAXColumbia, Hamilton, Suwannee53 min
Jul 22, 6:12 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns19 min
Jul 22, 6:27 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee48 min
Jul 22, 7:10 PM EDTAreal Flood AdvisoryJAXColumbia, Hamilton, Suwannee95 min
Jul 22, 7:13 PM EDTSevere Thunderstorm WarningJAXSuwannee19 min
Jul 21, 8:04 PM EDTAreal Flood AdvisoryJAXAppling, Wayne56 min
Jul 21, 8:43 PM EDTAreal Flood AdvisoryJAXJeff Davis62 min
Jul 21, 8:54 PM EDTSevere Thunderstorm WarningJAXJeff Davis36 min
Jul 21, 9:09 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee51 min
Jul 21, 9:13 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Coffee, Jeff Davis62 min
Jul 22, 2:33 PM EDTSevere Thunderstorm WarningJAXCamden27 min
Jul 22, 6:07 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee, Ware38 min
Jul 22, 7:15 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.